Alert archive / Michigan / River Flood Warnings in 2017
River Flood Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 11, 2017, 2:07 PM CDT for Dickinson County, Iron County, Michigan; Florence County, Forest County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 2:07 PM CDT (19:07 UTC)
- Expired
- Apr 12, 2017, 2:07 PM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dickinson County, MI, Iron County, MI, Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 83 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brule River near Commonwealth (COMW3). The gauge peaked at 11.88 ft at Apr 11, 2017, 2:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04062011, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
765 WGUS43 KGRB 111907 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 207 PM CDT TUE APR 11 2017 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin...Michigan... Brule River near Commonwealth affecting Florence...Dickinson... Forest and Iron Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC037-041-MIC043-071-121007- /O.NEW.KGRB.FL.W.0009.170411T1907Z-000000T0000Z/ /COMW3.1.ER.170411T1811Z.170411T1830Z.000000T0000Z.NO/ 207 PM CDT TUE APR 11 2017 The National Weather Service in Green Bay has issued a * Flood Warning For the Brule River near Commonwealth. * At 1:30 PM Tuesday the stage was 12.2 feet. * Flood stage is 12.0 feet. * At 12.0 feet...Flooding is mainly confined to wooded lowland. && LAT...LON 4597 8827 4595 8819 4593 8818 4593 8827 $$
1 follow-up statement
244 WGUS83 KGRB 120211 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 911 PM CDT TUE APR 11 2017 ...The Flood Warning is cancelled for the following rivers in Wisconsin...Michigan... Brule River near Commonwealth AFFECTING Florence...Dickinson... Forest and Iron Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC037-041-MIC043-071-120241- /O.CAN.KGRB.FL.W.0009.000000T0000Z-170412T0211Z/ /COMW3.1.ER.170411T1811Z.170411T1830Z.170411T1844Z.NO/ 911 PM CDT TUE APR 11 2017 The Flood Warning is cancelled for The Brule River near Commonwealth. * At 8:30 PM Tuesday the stage was 10.9 feet. * Flood stage is 12.0 feet. * At 10.0 feet...There is minor flooding to wooded lowland. Flood stage is at 12 feet. && LAT...LON 4597 8827 4595 8819 4593 8818 4593 8827 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 11, 1:50 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 11, 1:50 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 150 PM CDT Tue Apr 11 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 356 AM CDT Tue Apr 11 2017 Late season snow will diminish across northcentral and northeast Wisconsin this morning. It may change to freezing drizzle or drizzle before ending as mid level moisture exits the region. Some light snow or drizzle will end elsewhere before noon. Clouds will hold temperatures down 5 to 10 degrees below normal. Clearing skies expected tonight as surface high moves across the area. Low temperatures will be much colder where there is snow on the ground, but near normal elsewhere. Skies will be sunny to start the day Wednesday, but clouds will increase later in the day. Highs should be close to normal for this time of the year. .LONG TERM...Wednesday Night Through Monday Issued at 356 AM CDT Tue Apr 11 2017 The upper air pattern during this period will mainly consist of upper troughing located off the west coast of the conus, and above normal heights downstream east of the Great Plains. Periodic disturbances are projected to eject out of the upper trough and ride northeast across the area. The medium range models appear to have a good handle on the disturbances, so the multi model blend should suffice for this period. Wednesday night through Thursday night...A fast moving shortwave trough will be moving east across the state late Wednesday night into Thursday morning. Ahead of the wave, will see a modest low level jet push into southern and central WI, collocated with the right rear quad of a jet streak. Models have little to no elevated instability on the nose of this low level jet, so will continue to refrain from adding thunder. But central and east-central WI stand a good chance of seeing some rain during this time. Behind the system, models are giving mixed messages about clearing Thursday afternoon and Thursday night. Think northern WI has a better chance than central WI, since northern WI will be in closer proximity to a drier airmass. With potential for morning rainfall, clouds, and an east wind, temps could be cooler than forecast, especially over eastern WI. Rest of the forecast...The next system will quickly move into the region on Friday into Saturday from the southwest. A good swath of showers and thunderstorms looks to accompany the system Friday afternoon and evening, before precip dwindles to light showers. Too early to assess a severe threat, though with a warm front expected to lift into the region, it definitely bears watching. Additional shortwave energy could bring light showers to far northern WI on Sunday and Sunday night. Cooler air will filter southeast behind these shortwaves for early next week. && .AVIATION...for 12Z TAF Issuance Issued at 645 AM CDT Tue Apr 11 2017 MVFR cigs to persist through this afternoon before gradually rising to low-end VFR this evening. As a ridge of high pressure builds toward WI tonight, skies will clear and winds become light and variable. VFR conditions to then continue through Wednesday, although middle and high clouds will be increasing ahead of a mid- level shortwave trough located over the Midwest. This system will eventually bring MVFR cigs/vsbys to northeast WI, but not until Wednesday night. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MPC AVIATION.......AK
Hazardous weather outlook, Apr 11, 3:46 AM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 346 AM CDT Tue Apr 11 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 346 AM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Snow will result in hazardous travel conditions over parts of central, north-central, and far northeast Wisconsin through the morning hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Friday night through Saturday night, but it is too early to determine if severe weather will occur. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report snowfall totals to the National Weather Service in Green Bay. LMZ521-522-541>543-120900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 346 AM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty south winds may result in conditions hazardous to small craft Friday night into Saturday. There will also be a threat of thunderstorm during this period. RDM/MPC
In the hours before
Local storm report, Apr 11, 8:14 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 AM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM HEAVY SNOW LAND O LAKES 46.16N 89.23W
04/11/2017 M8.5 INCH VILAS WI PUBLIC
COURTESY OF WJFW
0812 AM SNOW RHINELANDER 45.63N 89.41W
04/11/2017 M5.4 INCH ONEIDA WI BROADCAST MEDIA
AT WJFW
&&
BERSCHLocal storm report, Apr 11, 8:16 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 AM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM SNOW THREE LAKES 45.79N 89.16W
04/11/2017 M6.0 INCH ONEIDA WI TRAINED SPOTTER
0804 AM SNOW 1 S LAKE TOMAHAWK 45.80N 89.59W
04/11/2017 M6.5 INCH ONEIDA WI TRAINED SPOTTER
&&
TIMMULocal storm report, Apr 11, 9:05 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 AM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 5 NW RHINELANDER 45.68N 89.48W
04/11/2017 E6.0 INCH ONEIDA WI PUBLIC
&&
TIMMULocal storm report, Apr 11, 9:27 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
927 AM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW FLORENCE 45.93N 88.25W
04/11/2017 M3.6 INCH FLORENCE WI CO-OP OBSERVER
&&
TIMMULocal storm report, Apr 11, 12:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 N HEAFFORD JUNCTION 45.57N 89.71W
04/11/2017 M9.0 INCH ONEIDA WI TRAINED SPOTTER
&&
THNearby
River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.